MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY
Catalog Number PMX220
Medical Device Problem Codes Misconnection (1399); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 220 (pump max).During the procedure, the hospital staff accidentally connected the aspiration tubing (tubing) directly to the pump max rather than the canister.Consequently, blood was aspirated into the pump max; therefore, the pump max was disconnected.The procedure was completed using another pump max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: a pipe cleaner was inserted into the vacuum inlet and blood was observed inside the pump assembly.Conclusions: evaluation of the returned pump max confirmed that blood was aspirated into the pump assembly.The complaint mentioned that the aspiration tubing was connected to the pump max vacuum inlet instead of the canister supplied by penumbra.If this occurs, fluid may enter the vacuum assembly and the device may not function properly.Penumbra pumps are functionally tested during incoming inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8772809
Report Number3005168196-2019-01333
Device Sequence Number1668892
Product Code NRY
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMX220
Device Lot NumberF27423-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005